Alert archive / Kentucky / Flash Flood Warnings in 2012

Flash Flood Warning 17, NWS Jackson, KY

April 4, 2012Bath County, Fleming County, Rowan County, Kentucky

NWS Jackson, KY issued this flash flood warning at Apr 4, 2012, 3:25 PM EDT for Bath County, Fleming County, Rowan County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2012, 3:25 PM EDT (19:25 UTC)
Expired
Apr 4, 2012, 6:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bath County, KY, Fleming County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 88 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WGUS53 KJKL 041925
FFWJKL
KYC011-069-205-042230-
/O.NEW.KJKL.FF.W.0017.120404T1925Z-120404T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
325 PM EDT WED APR 4 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
  ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 630 PM EDT

* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL       
  ACROSS THE WARNED AREA. RAINFALL RATES OF ONE TO TWO INCHES PER    
  HOUR ARE EXPECTED OVER THE WARNED AREA.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FLEMINGSBURG...MOREHEAD...OWINGSVILLE...BETHEL...BLUESTONE...
  BOURBON FURNACE...BRANDY...CHRISTY...CLEARFIELD...COGSWELL...
  COWAN...CRAIGS...CRAINTOWN...CRANSTON...DALESBURG...ELIZAVILLE...
  FARMERS...FOXPORT...FREESTONE...GATES...GODDARD...GRANGE CITY...
  HALDEMAN...HAYS CROSSING...HILDA...HILLSBORO...MARSHALL...         
  MIDLAND...MOORE'S FERRY AND MOUNT CARMEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3850 8359 3843 8357 3839 8345 3840 8340
      3832 8333 3822 8329 3814 8339 3807 8343
      3807 8357 3813 8381 3826 8390 3831 8384
      3836 8388 3835 8391 3845 8399 3849 8394
      3846 8385 3853 8364

$$

SHALLENBERGER
2 follow-up statements
525 
WGUS73 KJKL 042112
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
512 PM EDT WED APR 4 2012

KYC011-069-205-042230-
/O.CON.KJKL.FF.W.0017.000000T0000Z-120404T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROWAN KY-BATH KY-FLEMING KY-
512 PM EDT WED APR 4 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FLEMING...NORTHERN BATH
AND ROWAN COUNTIES UNTIL 630 PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...FLEMINGSBURG...MOREHEAD...OWINGSVILLE...BOURBON...FURNACE
CHRISTY...CLEARFIELD...COGSWELL...COWAN...CRAIGS...CRAINTOWN...
CRANSTON...CRIX...DALESBURG...ELIZAVILLE...FARMERS...FOXPORT...
FREESTONE...GATES...GODDARD...GRANGE CITY...HALDEMAN...HAYS 
CROSSING...HILDA...HILLSBORO...MARSHALL...MIDLAND AND MOORE'S FERRY.

AKTHOUGH FLOODING HAS NOT YET BEEN REPORTED...BETWEEN ONE HALF...AND 
ONE AND A HALF INCHES OF RAIN HAS FALLEN OVER THE AREA SINCE 2 PM EDT. 
AN ADDITIONAL ONE...TO ONE AND A HALF INCHES OF RAINFALL WILL BE 
POSSIBLE THROUGH 8 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE...TO ONE AND A HALF INCHES ARE 
POSSIBLE IN THE WARNED AREA THROUGH 8 PM EDT.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3850 8359 3843 8357 3839 8345 3840 8340
      3832 8333 3822 8329 3814 8339 3807 8343
      3807 8357 3813 8381 3826 8390 3831 8384
      3836 8388 3835 8391 3845 8399 3849 8394
      3846 8385 3853 8364

$$
BECKER
557 
WGUS73 KJKL 042225
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
625 PM EDT WED APR 4 2012

KYC011-069-205-042239-
/O.EXP.KJKL.FF.W.0017.000000T0000Z-120404T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROWAN KY-BATH KY-FLEMING KY-
625 PM EDT WED APR 4 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR FLEMING...NORTHERN
BATH AND ROWAN COUNTIES WILL BE ALLOWED TO EXPIRE AT 630 PM EDT...

SHOWERS AND THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF 
THE AREA AND EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED 
AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE 
BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3850 8359 3843 8357 3839 8345 3840 8340
      3832 8333 3822 8329 3814 8339 3807 8343
      3807 8357 3813 8381 3826 8390 3831 8384
      3836 8388 3835 8391 3845 8399 3849 8394
      3846 8385 3853 8364

$$

BECKER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 2:16 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 4, 2:16 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
216 PM EDT WED APR 4 2012

.UPDATE...
ISSUED AT 213 PM EDT WED APR 4 2012

CU HAS DEVELOPED IN MANY AREAS RATHER QUICKLY DURING THE PAST HOUR
WITH SCATTERED SHOWERS AND THUNDERSTORMS FOLLOWING RATHER QUICKLY
BEHIND. THE INITIAL STORMS SEEMED TO DEVELOP ALONG ALONG BOUNDARIES
OR THE ESCARPMENT...BUT A MID LEVEL DISTURBANCE IS INTERACTING WITH
THE BOUNDARY NEAR THE OH RIVER. ADDITIONAL MORE WIDESPREAD CONVECTION
IS NEAR THE KY/IN/OH TRI STATE AREA AND SHOULD EVENTUALLY
MOVE/DEVELOP EAST SOUTHEAST TOWARD OUR NORTHERN COUNTIES WHERE THE
ENVIRONMENT IS MORE UNSTABLE. HOURLY POPS AS WELL AS TEMP AND
DEWPOINTS WERE ADJUSTED ACCORDINGLY BASED ON THE LATEST TRENDS. AS
MENTIONED EARLIER...HEAVY RAIN STILL DOES APPEAR TO BE A GREATER
THREAT FROM ANY STORMS AS COMPARED TO SEVERE...ALTHOUGH MARGINALLY
LARGE HAIL OR DAMAGING WIND GUSTS FROM A STRONGER STORM OR TWO CANNOT
BE COMPLETELY RULED OUT.

UPDATE ISSUED AT 1043 AM EDT WED APR 4 2012

CONVECTION THAT WAS ATTEMPTING TO MOVE INTO THE REGION FROM CENTRAL
KY IN THE MORNING HAS DISSIPATED TO NOTHING MORE THAN SOME LOW TO
MID LEVEL CLOUDINESS. THERE IS A RATHER LARGE SECTION OF THE AREA
STARTING TO GET SOME SIGNIFICANT SUNSHINE. THE LINGERING VALLEY FOG
AND STRATUS IN THE CUMBERLAND VALLEY HAS DISSIPATED.

CONVECTIVE DEVELOPMENT TODAY WILL LIKELY HOLD OFF INTO THE EARLY TO
MID AFTERNOON...OR GENERALLY LATER THAN THE 12Z NAM IS PROJECTING.
THE APPROACHING BOUNDARY AS WELL AS MESOSCALE FEATURES SUCH AS
DIFFERENTIAL HEATING FROM TERRAIN OR ALONG THE INTERFACES BETWEEN
WHERE HEAVIER PRECIPITATION FELL ON TUE AFTERNOON/AND EVENING AND
WHERE IT WAS MUCH LIGHTER OR NEARLY RAINFREEE AND ANY LEFTOVER
OUTFLOWS ARE POSSIBLE POINTS WHERE DEVELOPMENT MIGHT OCCUR FIRST.
THE MID LEVEL IMPULSE MOVING TOWARD THE MID ATLANTIC STATES MAY HAVE
SOME FRINGE EFFECTS AS WELL THIS AFTERNOON INTO THIS EVENING IN
AIDING IN SOME ORGANIZATION TO THE CONVECTION. SHEAR AND INSTABILITY
PARAMETERS FORECAST BY THE MODELS APPEAR TO BE MORE OR LESS ON THE
MARGINAL END OF THE SPECTRUM WITH THE FORECAST SOUNDINGS MORE MOIST
WITH A BIT HIGHER PW COMPARED TO TUE. DEPENDING ON EVOLUTION OF
INSTABILITY...A FEW STORM COULD PRODUCE DAMAGING WINDS AND OR
MARGINALLY SEVERE HAIL AS NOTED IN THE MOST RECENT SPC OUTLOOK.

HOWEVER...THE FLASH FLOOD THREAT MAY BE GREATER. THE ORIENTATION OF
THE STALLED OR NEARLY STALLED OUT BOUNDARY SLOWLY SAGGING SOUTH OF
THE OH RIVER AND WESTERLY FLOW...BUT PROJECTED STORM MOTION NEAR 15KT
AND THE HIGH PW ON THE ORDER OF JUST UNDER 2SD ABOVE NORMAL DEFINITELY
POINTS TO A THREAT FOR SOME HEAVY RAIN WHERE THUNDERSTORMS OCCUR...AS
THERE COULD BE TRAINING.

SOME LOCATIONS HAD SOME WATER ISSUES YESTERDAY...ESPECIALLY LETCHER
COUNTY AND SOME LOCATIONS RECEIVED ABOUT 1 TO 2 INCHES OF RAIN FROM
THUNDERSTORMS ON TUE AFTERNOON OR EVENING...WITH LOCALLY HIGHER
AMOUNTS. GIVE ALL OF THESE FACTORS...WE WILL KEEP THE FLOOD WATCH IN
EFFECT AS IS FOR THIS UPDATE.

UPDATE ISSUED AT 745 AM EDT WED APR 4 2012

ISSUED A QUICK UPDATE TO ADJUST POPS IN THE NEAR TERM WITH THE LATEST
EXPECTATIONS OF THIS FIRST WAVE THIS MORNING AND THEN BUILDING IT UP
IN THE AFTERNOON A BIT FURTHER NORTH. IN ADDITION...UPDATED THE
TEMPS...WINDS AND DEWPOINTS TO BETTER REFLECT CURRENT CONDITIONS AND
TRENDS.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 340 AM EDT WED APR 4 2012

07Z SFC ANALYSIS SHOWS A LOW CENTERED OVER SOUTHERN MISSOURI WITH A
WEST TO EAST WARM FRONT/ELONGATED AREA OF LOWER PRESSURE RUNNING
GENERALLY ALONG THE OHIO RIVER. THIS BOUNDARY HAS REMAINED
INTERMITTENTLY ACTIVE THROUGH THE NIGHT...EVEN AS THE MORE ROBUST...
DIURNALLY DRIVEN...SLOW MOVING CONVECTION DIED OUT OVER EAST
KENTUCKY DURING THE LATE EVENING. DO EXPECT THAT THIS REGION OF LOWER
PRESSURE WILL BECOME MORE ACTIVE TOWARD DAWN IN CONJUNCTION WITH A
SLOW MOVING BAND OF MID LEVEL SHORTWAVES RUNNING THROUGH THE
SOUTHERN OHIO VALLEY. THE ENVIRONMENT IS RELATIVELY MOIST OVER THE
AREA WITH DEWPOINTS RUNNING IN THE MID AND UPPER 50S WHILE
TEMPERATURES ARE SETTLING INTO THE LOWER 60S IN MOST PLACES...EARLY
THIS MORNING.

THE MODELS ARE IN DECENT AGREEMENT ALOFT THROUGH THE SHORT TERM
PORTION OF THE FORECAST AS THEY ALL ROLL A CLOSED AND SOMEWHAT CUT OFF
LOW THROUGH THE SOUTHERN PLAINS AND TOWARDS THE LOWER OHIO VALLEY BY
THURSDAY MORNING. FLAT RIDGING AND DEEP SOUTHWEST FLOW EXIST OUT
AHEAD OF THIS LOW AFFECTING KENTUCKY AND THIS WILL BE SQUEEZED OFF
TO THE EAST BY 12Z THURSDAY. AT THE SAME TIME...A DEEP TROUGH OVER
THE NORTHEAST WILL SHIFT SLIGHTLY SOUTH. GIVEN THE MODEL SIMILARITIES
ALOFT HAVE GONE WITH A BLENDED SOLUTION WITH A LEAN TOWARD THE
HIGHER RESOLUTION NAM12...AND A NOD TO THE HRRR IN THE NEAR TERM...
BUT TRANSLATED SLIGHTLY SOUTH IN LINE WITH THE OTHER MODELS LATTER IN
THE SHORT TERM.

AN ACTIVE WEATHER PERIOD IS UPON US WITH THE APPROACH OF THE UPPER
LOW TO THE WEST AND THE STALLED BOUNDARY LAYING OVER NORTHERN PARTS
OF EAST KENTUCKY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
AND INCREASE THROUGH THE AREA LATER TODAY AS DIURNAL HEATING
INITIATES CONVECTION...HELPED ALONG BY SFC CONVERGENCE WITH THE
BOUNDARY AND SOME UPPER LEVEL DIVERGENCE. THE STEAMY BOUNDARY LAYER
WILL CONTRIBUTE TO HIGH INSTABILITY TODAY WITH MID LEVEL WINDS
FAVORABLE FOR MORE ORGANIZED CONVECTION. AS A RESULT...STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AREA WITH HIGH PW
AIR SETTING THE STAGE FOR HEAVY RAIN FROM ANY HEALTHY STORMS.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM THESE. THE
STORMS WILL BE MORE PROGRESSIVE THAN YESTERDAY...BUT TRAINING...AND
PLENTY OF AREAS OF LOWER FFG AFTER YESTERDAY/S RAINS...WILL MAKE
FLASH FLOODING A CONCERN LATER TODAY AND THROUGH THE FIRST PART OF
THE NIGHT. ACCORDINGLY...WILL HOIST A FLASH FLOOD WATCH FOR ALL BUT
OUR NORTHWEST COUNTIES. THE HEAVIER RAINS WILL DISSIPATE BY THURSDAY
MORNING AS DRIER AIR SEEPS INTO THE REGION FROM THE NORTH...BUT THE
THREAT OF SHOWERS AND THUNDERSTORMS WILL REMAIN THROUGH THE DAY. THE
BAROCLINIC ZONE IN PLACE THROUGH THE AREA ON THURSDAY WILL KEEP THE
NORTHERN COUNTIES UP TO 10 DEGREES COOLER THAN THE SOUTHERN ONES FOR
HIGHS.

HAVE FOLLOWED A BLEND OF THE MOS GUIDANCE THROUGH THE PERIOD ALLOWING
THE MAV NUMBERS TO TEMPER THE MET/S...WITH LITTLE IN THE WAY OF
TERRAIN ADJUSTMENTS GIVEN THE MOIST ENVIRONMENT. DID FAVOR THE MET
POPS THROUGH THE SHORT TERM...BUT HAD THEM TRANSLATED MORE TO THE
SOUTH OWING TO THE CONSENSUS FAVORING MORE SUPPRESSION OF THE FRONTAL
BOUNDARY FROM THE HIGH TO THE NORTHEAST.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 305 AM EDT WED APR 4 2012

THE MODELS ARE IN GOOD AGREEMENT REGARDING THE EVOLUTION OF WEATHER
SYSTEMS FOR THE DAY 4-7 PERIOD. INITIALLY...SCATTERED RAIN SHOWERS
WILL BE PRESENT FROM THE TENNESSEE BORDER NORTHWARD TO THE HAL
ROGERS PARKWAY AND ALONG AND NORTH OF THE HIGHWAY 80 CORRIDOR. THESE
RAIN SHOWERS WILL LIKELY LINGER THROUGH 9 OR 10Z ACROSS THIS AREA ON
FRIDAY MORNING...BEFORE EXITING INTO VIRGINIA BY 13Z OR SO. AFTER
THAT...THE MODELS ALL AGREE THAT HIGH PRESSURE WILL BECOME FIRMLY
ESTABLISHED ACROSS THE OHIO AND TENNESSEE VALLEY AREAS THROUGH
SUNDAY MORNING. THE GFS AND ECMWF BOTH ARE QUICKLY MOVING A WEAK
FRONTAL BOUNDARY AND UPPER LEVEL TROUGH ACROSS THE REGION ON SUNDAY.
THESE FEATURES WILL JUST STRONG ENOUGH AND HAVE JUST ENOUGH MOISTURE
ASSOCIATED WITH THEM TO SPARK ISOLATED TO SCATTERED RAIN SHOWERS. AT
THIS TIME THE MODEL DATA INDICATE THAT THE ATMOSPHERE WILL ONLY BE
ABLE TO SUPPORT ISOLATED THUNDERSTORM ACTIVITY. WITH ALL THAT IN
MIND...THE INHERITED FORECAST FOR SUNDAY WAS ADJUSTED TO REFLECT
PRECIPITATION CHANCE THAT WERE A GOOD DEAL LOWER...AND MORE IN LINE
WITH THE LATEST MEXMOS DATA...WHICH WAS REFLECTIVE OF 20-30 PERCENT
PRECIPITATION PROBABILITIES ACROSS THE BOARD. ANOTHER AREA OF WEAK
HIGH PRESSURE WILL THEN BECOME ESTABLISHED ACROSS THE SUNDAY NIGHT
AND MONDAY. ANOTHER EVEN MORE ILL DEFINED FRONTAL BOUNDARY AND UPPER
TROUGH COMBO WILL BRING SCATTERED RAIN SHOWERS TO EASTERN KENTUCKY
MONDAY NIGHT AND TUESDAY. THE WEATHER...SKY COVER...AND
PRECIPITATION AMOUNT FORECASTS WERE ALL ADJUSTED BASED ON THE LOWER
PRECIPITATION PROBABILITIES. ACCOUNTING FOR THE AMOUNT OF CLOUD
COVER AND PRECIPITATION EXPECTED...AND WITH SOMEWHAT COOLER AIR
MASSES EXPECTED TO MOVE ACROSS THE AREA...TEMPERATURES WILL BE VERY
CLOSE TO NORMAL THROUGH MONDAY...AND MAY EVEN BE SEVERAL DEGREES
BELOW NORMAL NEXT TUESDAY AS COOLER AIR MAKES A FAIRLY DEEP
SOUTHWARD INTRUSION INTO THE EASTERN CONUS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 213 PM EDT WED APR 4 2012

A NEARLY STATIONARY FRONT NEAR THE OH RIVER IS COMBINING WITH DAYTIME
HEATING AND A MID LEVEL DISTURBANCE TO BRING ISOLATED TO SCATTERED
SHRA/TSRA. THROUGH AT LEAST 22Z WE EXPECTED FURTHER DEVELOPMENT AND
EXPANSION OF SHOWERS AND THUNDERSTORMS THROUGH THE AREA AND SOME THAT
ARE CURRENTLY UPSTREAM MAY ADVECT IN AS WELL. ATTM...WE WENT WITH VCTS
AT THE START OF THE PERIOD. ANY STORM WILL BRING WITH IT AT LEAST
BRIEF MVFR OR LOWER CIGS AND VIS DOWN TO IFR OR LESS IN ANY HEAVY
RAIN OR HAIL. STORMS AND/OR MVFR CONDITIONS WILL BE POSSIBLE THROUGH
MUCH OF THE PERIOD ALONG AND JUST BEHIND THE SAGGING FRONT. WINDS
THROUGH THE PERIOD WILL BE GENERALLY FROM THE WEST AT 5 TO 10 KTS
THROUGH THE FIRST 6 HRS AT THE TAF SITES AND THEN BEGIN TO SHIFT TO
THE NORTH OR NORTHEAST ONCE THE BOUNDARY PASSES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR KYZ058>060-068-069-
079-080-083>088-104-106>120.

&&

UPDATE...UPDATE...JP

SHORT TERM...GREIF
LONG TERM....AR
AVIATION...JP
Hazardous weather outlook, Apr 4, 10:58 AM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1058 AM EDT WED APR 4 2012

KYZ044-050>052-051200-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
1058 AM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE TO
BE A THREAT TONIGHT. A FEW OF THE STRONGER STORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WIND GUSTS AS THE MAIN THREAT. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE AND MAY CAUSE MINOR FLOODING OF LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND AGAIN ON SUNDAY AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

THROUGH TONIGHT...SPOTTERS ARE ENCOURAGED TO SEND IN REPORTS OF HAIL
OR DAMAGING WINDS...IN ADDITION TO ANY EXCESSIVE RAINS OR INCIDENTS
OF FLOODING.

KYZ058>060-068-069-079-080-083>088-104-106>120-051200-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1058 AM EDT WED APR 4 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE TO
BE A THREAT TONIGHT. A FEW OF THE STORMS COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREAT. EXCESSIVE
RAINFALL WILL ALSO BE POSSIBLE AND MAY LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THROUGH TONIGHT...SPOTTERS ARE ENCOURAGED TO SEND IN REPORTS OF HAIL
OR DAMAGING WINDS...IN ADDITION TO ANY EXCESSIVE RAINS OR INCIDENTS
OF FLOODING.

GREIF/JP

In the hours before

Local storm report, Apr 4, 9:59 AM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
959 AM EDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             7 NW LONDON             37.20N 84.17W
04/03/2012  M1.00 INCH       LAUREL             KY   TRAINED SPOTTER

&&

SHALLENBERGER
Local storm report, Apr 4, 10:04 AM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1004 AM EDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             7 NW LONDON             37.20N 84.17W
04/03/2012  M1.00 INCH       LAUREL             KY   TRAINED SPOTTER

&&

SHALLENBERGER
Local storm report, Apr 4, 10:42 AM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1042 AM EDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             ANNVILLE                37.32N 83.96W
04/03/2012  E1.00 INCH       JACKSON            KY   TRAINED SPOTTER

            HAIL COVERED THE GROUND AND RANGED IN SIZE FROM DIME TO
            QUARTER.

&&

SHALLENBERGER
Local storm report, Apr 4, 3:25 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
325 PM EDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             MARTIN                  37.57N 82.76W
04/04/2012  U0.50 INCH       FLOYD              KY   PUBLIC

            EVENT OCCURRED BETWEEN 250 PM AND 305 PM.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:07 PM EDTAreal Flood AdvisoryJKLMcCreary, Whitley3 hr
Apr 3, 8:09 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel2 hr
Apr 3, 9:06 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Rockcastle68 min
Apr 3, 9:48 PM EDTFlash Flood WarningJKLMcCreary, Whitley3 hr
Apr 3, 11:51 PM EDTAreal Flood WarningJKLLetcher9 hr
Apr 4, 4:10 AM EDTFlash Flood WatchJKLBell, Breathitt, Clay, Elliott, Estill, Floyd and 23 more18 hr
Apr 4, 2:45 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan3 hr
Apr 4, 2:56 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Knott, Magoffin, Pike3 hr

Nearby

Flash Flood Warnings in Kentucky, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.